# SDR CA050321005

- Difficulty date: March 18, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 12,876 hours
- Engine: Allsn 250C28B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Magnetic Seal
- Part number: 206040156101
- Condition: Leaking
- Location: Transmission
- Component: Transmission, Bell
- Component part number: 206040004101
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLIGHT, FLUID WAS SEEN ON THE WINDOW BY THE LT REAR PASSENGER. THE PILOT REPORTED THE AIRCRAFT LOCATION TO OUR RADIO OPERATOR AND LANDED TO SEE WHERE THE FLUID WAS COMING FROM. UPON INSPECTION, IT APPEARED THAT THE OIL WAS COMING FROM THE REAR OF THE TRANSMISSION. AN AME WAS DISPATCHED WITH ANOTHER HELICOPTER AND CONFIRMED THE MAGNETIC SEAL WAS LEAKING. THE SEAL AND O-RINGS WERE REPLACED AND THE HELICOPTER RETURNED TO SERVICE. NO OIL WAS SEEN DURING THE PREVIOUS PRE-FLIGHT INSPECTIONS TO INDICATE THE SEAL WAS STARTING TO LEAK. (TRANSMISSION OIL PRESSURE INDICATIONS WERE NORMAL DURING THE FLIGHT)
